how long could you tolerate Doxy?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

needshelp
Regular Member


Date Joined Aug 2008
Total Posts : 227
   Posted 12/23/2008 9:38 PM (GMT -7)   
I'm struggling to tolerate Doxy (400 mg) and Biaxin (1g).  I've been on Doxy for about 3 months and the combination (Doxy and Biaxin) for 1 month.  My Lyme is getting better but the side effects are terrible?  What was your experience? 

Aaron K
Regular Member


Date Joined Jul 2006
Total Posts : 110
   Posted 12/24/2008 6:46 AM (GMT -7)   

HI there, I have been on that combo before without much of a problem. I do remember having an awful metallic taste in my mouth from the Biaxin. Unfortunately, different people will have different side effects. I don't recall if it actually helped me, I have remained pretty much the same since diagnosed in '06. You should tell  your dac and see if you can try a different combo. Good luck!

 

Aaron


chief #7
Regular Member


Date Joined Apr 2008
Total Posts : 124
   Posted 12/24/2008 9:09 AM (GMT -7)   

7 weeks of doxy.. then I got horrible heartburn.  Switched to minocycline.

chief


*Bella*
Veteran Member


Date Joined Jan 2007
Total Posts : 1254
   Posted 12/26/2008 8:54 PM (GMT -7)   
I took a couple of Doxy before I got the worst migraine. I was in bed for 3 days it was so bad. I had to discontinue using it because of that, but I was really hopeful that it would help me.

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 12/30/2008 12:38 PM (GMT -7)   
needshelp-

funny you have asked this. I've been on oral doxy for about 6 months and the last 1 1/2 months have been taking biaxin and plaquenil with it. I have been dreading taking my doxy the last few weeks and even have skipped a few days here and there. I hate the feeling I get about 30 min. after taking the doxy and sometimes my stomach just feels gross for a few hours. I try to take it with a piece of bread but I think I am going to ask my doc if I can switch to mino. Do you know if my problems with doxy will be the same with mino? I took mino when I first start abx. I don't remember any problems but I was so sick I just kept doing what the doc said. I only took it for about 2 months then I begged him for IV rocephin.

hopingToFindCure
Veteran Member


Date Joined Nov 2008
Total Posts : 759
   Posted 12/31/2008 5:17 PM (GMT -7)   
Try doryx - non generic doxy. Much, much easier on the stomach.

Always take doxy on a very full stomach. . . otherwise -- issues!

BTW, doxy and biaxin is apparently what everyone is prescribing these days. We're all on it!

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 12/31/2008 5:39 PM (GMT -7)   
hopingtofindcure- I would take doxy with a full stomach but am concerned about it not absorbing like it should. What do you eat when you take doxy?

northlover
Regular Member


Date Joined Sep 2006
Total Posts : 261
   Posted 12/31/2008 6:23 PM (GMT -7)   
I did doxy for 4 months and it was rough. Bread or meat seemed the best. Since you can't have dairy two hours before and after, cheese is out. I sometimes had a hard time telling whether I was nauseaus from the Doxy or from Lyme. Probably both. Good luck; I would look into mino if people say that they got good results.
feel better,
Northlover
That which doesn't kill us, makes us stronger. 
 
unknown


nefferdun
Veteran Member


Date Joined Feb 2008
Total Posts : 900
   Posted 1/1/2009 9:14 AM (GMT -7)   
I took doxy for two months last spring but quit because the heartburn was getting very bad and the light sensitivity was so bad I couldn't be in the sun longer than a couple of minutes without burning - even when covered with sunscreen. I am taking it again and doing ok so far. It is important to take it on a full stomach and to stay in an upright position for at least half an hour. If you lay down, the acid from your stomach can burp up into your esophogus and burn it badly. I had that happen and it was awful. I forgot about not taking it with milk so glad I read this.

hopingToFindCure
Veteran Member


Date Joined Nov 2008
Total Posts : 759
   Posted 1/3/2009 9:15 AM (GMT -7)   
If you can take it with fruit. Down some applesauce or pineapple or peaches, down a pill, and then repeat. It helps it absorb some say.

Green tea helps too.

sfere
New Member


Date Joined Jan 2009
Total Posts : 10
   Posted 1/21/2009 4:30 AM (GMT -7)   
I was on Doxy for a year before it totally did me in. Nauseousness...you name it..i got it once it was down my throat. Tried Biaxin..worked for a minute...but by that time the doxy had basically let yeast run rampant. Been trying to get rid of the that dog for more than a year. LLMD says i might always be susceptible to yeast because of that doxy regimen my original HCP put me on. So I went on injectable Bicillin. Total miracle....like a new person. Of course i have some bad days which are attributed to the yeast acting up and my diet fall offs..but otherwise i'm functioning. Watch doxy...some swear by it...it did the job originally but i don't know if it causes more probs than it's worth.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, November 22, 2017 2:32 AM (GMT -7)
There are a total of 2,896,652 posts in 317,924 threads.
View Active Threads


Who's Online
This forum has 157513 registered members. Please welcome our newest member, tilanegi.
244 Guest(s), 5 Registered Member(s) are currently online.  Details
Derwent, Dimitri71, tilanegi, M1961, Steve n Dallas


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.